Advertisement -- Learn more about ads on this site.


    SOMOMOM   13,476
SparkPoints
10,000-14,999 SparkPoints
 
 
disappointment strikes

Saturday, August 14, 2010

I'm sooooo upset. After 6 months of NO sugar and very low carbs except for a couple "woops" and ONLY 2 "don't wanna hurt their feelings so I'll eat just one bite" my glycemic index rose from 5.7 (in May) to 6 this week. Doc put me on some very low grade medication for a trial run, and asked me to lose 5 more pounds. His wife is so funny, she said "she's already lost 46 and now you're telling her 5 more!" She's so supportive, love these two. I almost cried in his office. Guys, I've been so good, I really have, and I'm just devastated. I knew with my family history this day would come, but sure wasn't ready for it after the stress the past few weeks have held. He told me that it was preventative more than anything and that with a little more weight loss I would be okay. So that's good. I'm just stressing over it a little too much right now, I guess. My bp was 110/70 and he was happy with that, blood sugar was 91 and I don't remember what the cholesterol was. I was just trying not to cry in front of my doc!! emoticon I will keep on keeping on, tho, and believe that this is only for 3 months. I did NOT want medication for diabetes.....I truly believed I could manage it on my own.
SHARE
  Member Comments About This Blog Post:

SOMOMOM 8/18/2010 12:11AM

    Thank you both for giving me encouragement. I'm in the educational stage now and digging up information on exactly what that 6.0 means---and how it can increase from 5.7 just 2 1/2 weeks ago!! My doc was happy with the BS level (trying to suppress a grin there) and said that the Metformin was a trial basis for what he hoped would be only one round of 3 months. I'm going to try to increase my exercise but I don't know how or when, my diet is already almost completely sugar free. Thanks again for the links and the positive comments--I really appreciate you both!

Report Inappropriate Comment
HOPE2BE 8/14/2010 4:07AM

    Don't cry about it. I think 91 is a great number for BS. Probably if your AC1 is Ok then he won't give you medication. Did you ask what that number was? Maybe all is not lost.

Report Inappropriate Comment
RENA1965 8/14/2010 12:38AM

    Sparks has a diabetes section, try finding and following the plan- it may help you get a handle on the situation so you can get rid of the meds again.. However, don't be upset about meds- they can avoid silent damage being done make permanent..
Don't cry, get angry and make this problem a done deal.. Use your stubborn and read up on foods that can actively lower blood sugar

http://lifestyle.ilove
india.com/lounge/foods-that-dec
rease-blood-sugar-4574.html
this web page had a huge list of stuff, use sparks nutrion page and eat yourself healthy.
I used a weight watchers concept- I saw many people give up using medications permenantly, getting help to structure their meals with the right ingredients..
Eating with a calorie range is okay- but it is the "what" we eat that is more important..

Comment edited on: 8/14/2010 12:41:48 AM

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by SOMOMOM